diflucan how to take

Home » My Health Updates » Cycling off Cabo didn’t work as planned

Cycling off Cabo didn’t work as planned

Posted by on April 24, 2013 in My Health Updates, Targeted Therapies (Sutent, Afinitor, Cabo, etc.) - 11 Comments
prohibition sign

So much for my brilliant plan about cycling on and off Cabozantinib.  Turns out it was a bit of a bust.  I felt pretty proud of myself too because Dr. Hammers said it was exactly what he would recommend – he even made a joke that in another life I was a doctor.  “Or in this life,” I countered.

After only five days off the drug, Chris hasn’t been feeling better though.  In fact, he’s been feeling considerably worse.  And that’s with the new, quadrupled dose of thyroid medicine.  The fatigue has been harsher, cough more ragged and his breathing more haggard.  This morning he came down and, after a coughing spell, couldn’t speak for a few minutes while trying to catch his breath. Which makes me panicky and so I start pelting him with: “How’re you feeling, are you ok? What’s going on? Speak up!”  I was starting to formulate plans to get him to the hospital when he finally answered that, yes, he was ok (generally speaking).

We can only speculate what’s going on, but he might be experiencing a “flare.”  Sometimes, when patients stop taking a drug like Cabo or Sutent, their disease starts to grow rapidly or “flare up.”

Not all patients experience a flare when they go on and off drugs.  It’s something that’s been studied quite a bit in terms of Sutent, since they use on/off cycles for that drug – but of course we know nothing about this drug.  For folks using Cabo, this isn’t a warning; it’s just some information I want to pass on since we are all new to this. It certainly made sense to try a proven strategy that has worked with another, similar drug. But, for us, it didn’t work.

So we’re dropping the cycling idea and going back on Cabo early. We are also doing a short course of steroids to try to get Chris feeling back up to par.  I just hope he doesn’t try to eat my leg again

Thanks everyone for your prayers and support. I know a lot of you are watching how Cabo plays out. We’ll try to keep you updated, at least from our experiences.

  • Tom Schranck

    So sorry to hear Chris is feeling worse after some time off. I sure hope the steroids help in the interim and that if he does gnaw on your leg it will grow back soon enough. Our thoughts and prayers. Tom and Sandye Schranck.

  • Becci Saporito

    Sending much love to all and as always praying often…

  • Mike Venable

    Hanging onto your every word and sending prayers and good wishes for comfort and healing. Damn cancer!

  • Minnie

    Dear Dena,
    It passes all understanding that you can be so brave.
    With all my love and best wishes
    Minnie

  • http://twitter.com/wemurph wemurph

    I am always thinking of all of you. xoxoxo, Wendy

  • Karen in Ottawa Canada

    Don’t let that man near your lovely gams – give him a knuckle sandwich if necessary! Thinking of you all and hope the steroids ease things for Chris ❤

  • http://www.facebook.com/patricia.alana.1 Patricia Alana

    Praying that you feel 100% better! God bless you and keep you safe & sound! With my warmest Aloha!

  • Anonymous

    As always, we are hoping for the best as Chris continues along. Your family remains in our thoughts ALWAYS! :)

  • Liz Monahan

    Oy, what else… I can only imagine your panic, Dena, as Chris was getting his breath back. Unfair situation all around… but I’m glad you updated to let us know what’s up. Chris, I hope you’re feeling better soon… trying to come up with a steroid joke but I got nothin’ tonight. :-)

  • http://www.facebook.com/profile.php?id=1131564503 Linda Cox

    I’m sending you an e-mail – too long and personal for here. Love and prayers to you both!!
    Love,
    Linda

  • Margo Braunstein

    Thinking of you and praying Chris is feeling a bit better by now.

© 2017 The Kidney Cancer Chronicles. All rights reserved. Icons by Komodo Media.